Home Page for Haruzo HIDA

Haruzo HIDA
Professor of Mathematics

Department of Mathematics, University of California, Los Angeles, California 90095-1555
Office Phone: (310) 206-3382
e-mail address: < hida"at"math"dot"ucla"dot"edu >

Link to "UCLA Number Theory Group web page": [www.math.ucla.edu/~ntg]

Past Conferences/Workshops:


Ph.D. Students

Math. genealogy of Hida [Mathematics Genealogy Project]
At some point in the past, for some time, in the genealogy project, Prof. H. Hijikata was listed as my thesis advisor, and the advisor's name is now revised to be "unknown". To avoid misunderstanding, here is some back-ground for my not having any thesis advisor. Though I talked with him mathematics a couple of times while I was a master course student at Kyoto university (1975-1977), Prof. Hijikata is not my thesis advisor. He was a member of Doctoral committee (along with Prof. M. Nagata) when I was granted doctoral degree in 1980 from Kyoto university. I left Kyoto university in 1977 and assumed a tenured postdoctoral position at Hokkaido university in April 1977 without doctoral degree as I was too young to have a doctoral degree (a tradition in Japan at the time). While I was at Hokkaido university, my informal mentor was Prof. Koji Doi there (and therefore I did not have any thesis advisor). Actually when the doctoral degree was granted, I was in Princeton at IAS (1979-1981; see the acknowledgement in the introduction of my thesis [pdf] posted in JSTOR). A brief [CV] and Mazur's account on Hida's work with Doi [pdf] (see also the first page of [pdf]).
Full List of Publication by H. Hida [pdf] and List of publications with review (subscription to MathSciNet necessary to view) [html]


These works are supported partially by various NSF grants and other sources as acknowledged in each book.

H. Hida, Elementary Theory of L-functions and Eisenstein series, 1993, Cambridge University Press, Book [Cambridge web page]

H. Hida, Modular Forms and Galois Cohomology, Cambridge Studies in advanced mathematics 69, 2000,
[ Cambridge University Press web site on this book ], A list of misprints (as of September 1, 2016): [pdf]

H. Hida, Geometric Modular Forms and Elliptic Curves, World Scientific Publishing Co., Singapore, 2000,
[ World Scientific web site on this book], A list of misprints (as of September 16, 2011): [pdf]

H. Hida, Geometric Modular Forms and Elliptic Curves, Second Expanded Edition, World Scientific Publishing Co., Singapore, 2011,
[World Scientific web site on this book] (Chapter 1 is free to download from this site)

H. Hida, p-Adic Automorphic Forms on Shimura Varieties, Springer Monographs in Mathematics, 2004,
[Springer link], [ Springer web site on this book], A list of misprints (as of 6/26/07): [pdf]

H. Hida, Hilbert Modular Forms and Iwasawa Theory, Oxford Mathematical Monographs, Oxford University Press, 2006
[ Oxford web site on this book]. A list of misprints (as of 3/1/16): [pdf]

H. Hida, Elliptic Curves and Arithmetic Invariants, Springer Monographs in Mathematics, 2013,
[Springer link] and [Springer web site of this book]

p-Adic Aspects of Modular Forms, edited by Baskar Balasubramanyam, Haruzo Hida, A Raghuram, Jacques Tilouine, World Scientific Publishing Co., Singapore, 2016,
[World Scientific web site on this book] (Chapter 1 is free to download from this site)

Recent Publications in the last 5 years

(A link to older publications is at the end of this page.)
These works are supported partially by various NSF grants as acknowledged in each article.

H. Hida, Arithmetic of adjoint L-values, Chapter 6 of p-Adic Aspects of Modular Forms, pp.185-236, World Scientific, 2016, Beijing lecture series web page, Lecture notes: No.1 [pdf], No.2 [pdf].

H. Hida, Growth of Hecke fields along a p-adic analytic family of modular forms, "Families of Automorphic Forms and the Trace Formula", pp.129-173, Simons Symposia, Springer, 2016, DOI 10.1007/978-3-319-41424-9-4, a preprint version [pdf], Springer web site for the book [html].

A. Burungale and H. Hida, Andre-Oort conjecture and non-vanishing of central L-values over Hilbert class fields, Forum of Mathematics, Sigma 4 (2016), e8, 26 pp, a reprint [pdf], a slide file [pdf].

H. Hida, Limit Mordell-Weil groups and their p-adic closure, Extra Volume: Alexander S. Merkurjev's Sixtieth Birthday (2015) 221-264, Reprint file from Documenta Math: [pdf].

H. Hida and J. Tilouine, Big image of Galois representations and the congruence ideal, in the proceedings of the 2013 Bonn conference, Hausdorff trimester, LMS Lecture notes 420 (2015), 217-254, preprint, a version of 8/16/14 [pdf].

H. Hida, Big Galois representations and p-adic L-functions, Compositio Math. 151 (2015), 603-664, doi:10.1112/S0010437X14007684, link to the journal repreint file [pdf], a preprint version of 7/6/2014:[pdf], a slide for Paris talk [pdf].

H. Hida, Transcendence of Hecke operators in the big Hecke algebra, Duke Math. J. 163 (2014), 1655-1681, a version of 8/23/2013 [pdf]; a link to Euclid site [pdf]; talk slide [pdf].

H. Hida, Lambda-adic Barsotti-Tate groups, Pacific J. Math. 268 (2014), 283-312, a version of 10/28/2013 [pdf], an offprint [pdf], a lecture slide [pdf].

H. Hida, Hecke fields of Hilbert modular analytic families, Contemporary Mathematics, Vol. 614 (2014), 97-137, an offprint [pdf], AMS web page for the book [htm]

H. Hida, Local indecomposability of Tate modules of non CM abelian varieties with real multiplication, J. Amer. Math. Soc. 26 (2013), 853-877, offprint from AMS [pdf], a preprint version of 12/30/2012: [pdf], a lecture slide note at ENS Lyon 6/19/2013 (and Grenoble) [pdf]

H. Hida, Image of Lambda-adic Galois representations modulo p, Inventiones Math. 194 (2013), 1-40, [pdf] (preprint version); a link to Springer site [html]

H.Hida, A finiteness property of abelian varieties with potentially ordinary good reduction, J. Amer. Math. Soc. 25 (2012), 813-826, a preprint version [pdf], an offprint pdf file [pdf], a slide talk at Yale conference (2/23/2012):[pdf], an addendum [pdf]

H. Hida, Vanishing of the mu-Invariant of p-Adic Hecke L-functions, Compositio Math. 147 (2011), 1151-1178, reprint [pdf], a preprint version of 9/7/2010 just before publication [pdf], a slide of a talk at IAS in March 2011 [pdf]

H. Hida, Hecke fields of analytic families of modular forms, J. Amer. Math. Soc. 24 (2011), 51-80, reprint from AMS: [pdf], preprint version of 7/18/2010 [pdf], a summary of the result [BC-MIT talk] on 10/20/09, a slide [pdf], a public lecture slide (Sofia July 2013) [pdf].

H. Hida, Constancy of adjoint L-invariant, Journal of Number Theory 131 (2011) 1331-1346, doi:10.1016/j.jnt.2011.02.001, [pdf] (reprint from JNT), [pdf] (a preprint version of 1/25/2011)

H.Hida, Irreducibility of the Igusa tower over unitary Shimura varieties, Clay Mathematics Proceedings 13 (2011), 187-203 (reprint: [pdf], a preprint version of 1/20/08: [pdf], the three UCLA lecture notes on the subject: [pdf],[pdf],[pdf], the lectures given in October-November 2007)

Recent Preprints and Lecture Notes

(Last three years with some exception; a link to older notes is at the end of this page)

H. Hida, Anticyclotomic cyclicity conjecture, preprint (a version of 10/22/16) [pdf], Rubinfest slide [pdf], a BIRS talk slide [pdf].

H. Hida, A series of lectures at Tata institute of fundamental research (Mumbai, India) 6/25/15-7/23/15, 1. Graduate students seminar [pdf], 2. Two lectures for limit Tate-Shafarevich groyps [pdf], [pdf], 3. Colloquium talk [pdf], 4. A lecture on limit Mordell-Weil groups [pdf].

H. Hida, Analytic variation of Tate-Shafarevich groups, preprint, a version of 5/2/16 [pdf], A talk slide [pdf].

H. Hida, On the rank of Mordell-Weil groups of abelian varieties of GL(2)-type, preprint, a version of 11/20/14 [pdf].

H. Hida, Control of Lambda-adic Mordell-Weil groups, preprint, to appear in Coates 70th anniversary proceedings volume in "Proceedings in Mathematical Sciences" from Springer [pdf].

A. Burungale and H. Hida, p-rigidity and Iwasawa mu-invariants, preprint, a version of 8/19/13 [pdf].

Older Publications

(More than 5 years old)

Older Lecture Notes

(More than 3 years old)
These works are supported partially by various NSF grants as acknowledged in each article.

UCLA Homepage
UCLA Math. Dept. Homepage